Texas, 2011Wildfire in Texas, August 15 to 18, 2011
August 15 to 18, 2011 · NWS SJT · 3 events in 3 counties and zones
Plenty of fuels, extremely dry and hot weather and breezy south winds produced near critical fire weather conditions in mid August. As a result of these weather conditions, a few wildfires erupted across West Central Texas.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Plenty of fuels, extremely dry and hot weather and breezy south winds produced near critical fire weather conditions in mid August. As a result of these weather conditions, a few wildfires erupted across West Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 15, 2:42 PM CST, 18 minutes earlier.
Area forecast discussion, Aug 15, 2:42 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT MON AUG 15 2011
.SHORT TERM...
A MUCH QUIETER DAY ACROSS WEST CENTRAL TEXAS TODAY. ISOLATED SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE BIG COUNTRY THIS
AFTERNOON. EXPECT THIS ACTIVITY TO REMAIN ISOLATED AND BEGIN TO
DISSIPATE SHORTLY AFTER SUNSET. LOW TEMPERATURES TONIGHT WILL REMAIN
ABOVE NORMAL...GENERALLY IN THE MID TO UPPER 70S. HIGH PRESSURE
TAKES CONTROL ON TUESDAY...WITH HIGH TEMPERATURES CLIMBING BACK TO
NEAR OR ABOVE 100 DEGREES AT MOST LOCATIONS. STAYED CLOSER TO
THE WARMER MET MOS GUIDANCE FOR HIGHS. PRECIPITATION CHANCES REMAIN
NEAR NILL TOMORROW...WITH PARTLY CLOUDY SKIES PREVAILING.
.LONG TERM...
CENTER OF THE UPPER LEVEL RIDGE REMAINS OFF TO THE WEST ACROSS NEW
MEXICO THROUGH THURSDAY...BEFORE SHIFTING EAST AND CENTERING
CLOSER TO WEST CENTRAL TEXAS FOR NEXT WEEKEND. WILL BE INTERESTING
TO WATCH TEMPERATURES THIS WEEK...WITH THE RECENT RAINFALL.
SUSPECT THAT TEMPERATURES THROUGH MIDWEEK MAY BE MITIGATED AT
LEAST A FEW DEGREES BY THE WET GROUND...WITH THE WARMEST AREAS
LIKELY ACROSS THE SOUTHEAST AREAS THAT SAW THE LEAST AMOUNT OF
RAIN. DRYING WILL TAKE PLACE BY THE END OF THE WEEK...ABOUT THE
TIME THAT SOME GREENING UP OF VEGETATION MAY BE TAKING PLACE...IF
THERE IS ENOUGH VEGETATION STILL ALIVE TO SHOW SOME GROWTH. WILL
STILL REMAIN ABOVE THE COOL MEX GUIDANCE NUMBERS THROUGH THE
PERIOD...BUT NOT THE 5 TO 7 DEGREES ABOVE THAT WE HAVE BEEN SEEING
ALL SUMMER LONG SO FAR.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 76 100 75 100 74 / 10 0 0 10 10
SAN ANGELO 75 102 74 99 73 / 10 0 10 10 10
JUNCTION 74 100 74 99 72 / 10 0 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DANIELS/07
Hazardous weather outlook, Aug 15, 2:29 PM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
329 PM CDT MON AUG 15 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-162030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
329 PM CDT MON AUG 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
DANIELS
Wildfire, Nolan
- When
- August 15, 3:00 PM CST to 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The M and M Fire in Southwestern Nolan County near Maryneal burned about 652 acres.
Wildfire, Sutton
- When
- August 16, 2:30 PM CST to 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The Allison 412 Fire burned about 836 acres north of Interstate 10 in Sutton County approximately 16 miles east of Sonora. A tire blowout caused the fire.
Wildfire, Mason
- When
- August 18, 3:30 PM CST to 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The Blockhouse Wildfire was started by a bulldozer. This fire burned approximately 386 acres about 7 miles east northeast of Hext.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in North Dakota, August 15 to 16, 2011$210,000 · 2 in hail · 22 events
- Wildfire in Texas, August 15, 2011$500,000 · 1 event
- Hail in Wyoming, August 15, 2011$310,000 · 1.5 in hail · 4 events
- Wildfire in Idaho, August 15 to 18, 2011$200,000 · 1 event
- Flash Flooding in North Dakota, August 15, 2011$150,000 · 3 events
- Lightning Strike in Delaware, August 15, 2011$75,000 · 1 event
- Lightning Strike in Florida, August 15, 20115 injured · 1 event
- Lightning Strikes in Florida, August 15 to 16, 20113 injured · 3 events
- Flood in Ohio, August 15, 2011$20,000 · 1 event
- Hail and Damaging Winds in North Dakota, August 15, 2011$10,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Montana, August 15, 20111.75 in hail · 3 events
- Hail and Damaging Winds in South Dakota, August 15, 201153 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341929, 341930, 341931.